Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


three blips in a row
Jul 22, 2011

Thanks in advnce for your help and sorry for my english. I m positive since 1990, currentloy 57 years old male, and my actual regimen is norvir, reyataz,epzicom and viared getting for almost five years indetectable. In my last blod works my TC count averages 410 and of 27%. But my viral load was in nov,2009 111, jan, 2010 62, feb and may, 2010 ndetectable both, dec 2010 51, in april of 2011 56 and in last june went to 65. Yes I know is a very small increases but turning virus detectable. Do you think my actual remimen is developing resistence? I know your especiality is side efects burt i like very much your answers. THANKS VERY MUCH FOR YOUR HELP. I m writting from Mexico.

Response from Dr. Henry

One question I would have is whether the lab performing the HIV viral levels switched kits and is now using a different form of the Roche test that is prone to read out low levels of virus when previous measurements using a different technology where below the detection level. Assuming your adherence to taking meds is near 100% and you dont have a history of much drug resistance, development of threatening levels of drug resistance is not common when on a boosted protease inhibitor based regimen such as Norvir + Reyataz. You should also make sure you are not taking any drug that could result in a drop in stomach acid (such as antacids, H2 or proton pump inhibitors) that could reduce absorption of the Reyataz. A review by your HIV doc and perhaps a pharmacist is recommended to look for contributing factors. Your detectable levels of virus are so low that they may not have much clinical sigificance for the time being (< 200 often viewed as acceptabale in some research studies). KH



Previous
Symptoms with HIV
Next
viread headaches

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement